How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick, MD Your Own Question
Dr. Rick, MD
Dr. Rick, MD, Board Certified MD
Category: Medical
Satisfied Customers: 11313
Experience:  20+ years as a doctor. Internal Medicine Internship in NYC
48069651
Type Your Medical Question Here...
Dr. Rick, MD is online now
A new question is answered every 9 seconds

Yesterday I went to my Doctor for a checkup of my Blood

This answer was rated:

Yesterday I went to my Doctor for a checkup of my Blood Pressure, which was fine however I had a breathing treatment and a shot to help my lungs expand inside to get more air in. Late last night my heart rate went up to between 120-140 beats per minute. I received Abuterol and a shot of some sort.
I am nervous about this.
RickMD :

I am online and happy to help you with your question today.

RickMD :

What is your heart rate now?

RickMD :

Are you having any other symptoms?

Customer:

120 no other symptoms I am really nervous too

RickMD :

your resting heart rate is now 120?

Customer:

yes

RickMD :

Albuterol can cause your heart rate to go up. How long ago was your breathing treatment? Was it will a puffer or with a nebulizer ?

Customer:

yesterday afternoon and nebulizer for 30 mins

Customer:

they also gave me a shot as well

RickMD :

But you don't know what the shot was....could it have been a steroid?

Customer:

my breathing is alot better as well

Customer:

she said it would help my lungs open up

Customer:

and all this worked except for my heart rate going up

Customer:

my bp was 128/ 75

Customer:

when i checked it today

RickMD :

I am glad that your breathing is much improved and that, other than your heart rate being high, you are not having any other symptoms.

Customer:

thats it Rick

RickMD :

For someone who has high BP that reading is not alarming at all.

RickMD :

At this point, I think you will be OK. Depending on what the shot was this, also, could be the cause of your increased heart rate.

Customer:

how long would the side effects be present from the drugs do you think

RickMD :

Since you are otherwise symptom free and your breathing is much improved I do not think you need to go to the ER.

RickMD :

I do, however, think you should give your doctor a call and touch base with her just to be on the safe side.

RickMD :

Does this answer your question to your satisfaction

Customer:

so you think this is side effects, what is the normal wearoff time for the Aubterol

RickMD :

It is hard to say that for sure since we don't know what was in the shot. But, from what you have told me I think this might be from the albuterol, the mystery shot or maybe even just a touch of anxiety. A call to your MD this morning should be able to sort things out.

Customer:

okay thanks

RickMD :

My pleasure.

RickMD :

I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. And please let me know if the rating system gives you any troubles.

Thanks in advance,

Dr. Rick

Dr. Rick, MD and 4 other Medical Specialists are ready to help you